MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-3D-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis #292524876:equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): the axium prime coil and was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned within the introducer sheath.Visual inspection/damage location details: the axium prime pushwire was found broken but retained by release wire at load indicator.The axium prime coil was found to be stretched within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher kink¿ was confirmed.Pushwire damage can occur if the user advances the device against resistance.However, there was not any friction or difficulty during testing or delivery.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that upon opening the outer package, it was observed that the axium pusher was kinked a the coil detachment point.It was noted that the coil and all accessory devices were prepared per the instructions for use (ifu).Continuous catheter flush was administered during the procedure.There was no friction or difficulty during testing or delivery of the coil.The coil was not implanted replaced with another model of coil to complete the procedure successfully.  there was no harm or injury to the patient associated with this event. it was noted that the patient was undergoing a coil embolization procedure to treat an unruptured 3.31mm x 2.95mm saccular posterior communicating artery aneurysm with 2.67mm aneurysm neck diameter.Blood flow and vessel tortuosity were normal.Additional information was received that the damage was not noticed upon opening the package.There was no prep performed prior to the damage being seen.There was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was secured in the guidewire clip when the package was opened.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17662341
Report Number9612164-2023-03964
Device Sequence Number6208040
Product Code KRD
UDI-Device Identifier00763000313678
UDI-Public00763000313678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot Number225674916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale